MAUDE Adverse Event Report: CORCYM S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

CORCYM S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Since the device was discarded at the hospital due to blood contamination and was not returned to the manufacturer, no further investigation on the device is possible.Based on the manufacturer's experience, events of intra-operative leaflet dysfunction could occur due to interference of the patient's native mitral valve, when this is not fully removed, since the device was not returned to the manufacturer for further investigation, definite root cause of the reported event cannot be established.However, a review of the manufacturing and material records confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Should further information be received in the future, the manufacturer will provide a follow up report.
 
Event or Problem Description
The manufacturer was informed of the dysfunction that noticed with the leaflets of the optiform valve.As reported, the mitral valve and calcified tissue were trimmed.After the implantation of the optiform valve size 29, it was noticed that the leaflets were stuck.The valve was removed.After the explant, the leaflets still were not moving and during checking the valve one of the leaflets broke and fell off.Another optiform valve (same model) was implanted in the patient as a replacement.As reported, the operation was successfully completed, the patient was not affected.
 
Event or Problem Description
On (b)(6) 2022, the following mitral valve replacement with optiform valve size 29 was performed.In this mvr, the mitral valve leaflets were removed, the tendinous cord of the anterior valve was fixed to the ascending of the posterior valve ring and all the subvalvular structures of the mitral valve were preserved.As reported, first, the anterior flap connecting the anterior and posterior papillary tendon into two sheets were trimmed (about 10mm × 50mm size).Then, the two pieces of flaky tissue were turned back and placed behind the posterior valve at the near anterior and posterior junction, and fix them behind the posterior leaflet with intermittent horizontal mattress suture with a gasket.Afterward, the f7-029 valve was implanted and the valve leaflets were opened in the fore-and-aft direction.After the implantation of the optiform valve size 29, it was noticed that the leaflets were stuck.The valve was removed.After the explant, the leaflets were still not moving and during checking the valve one of the leaflets broke and fell off.Another optiform valve (same model) was implanted in the patient as a replacement.As reported, the operation was successfully completed, and patient was not affected.
 
Additional Manufacturer Narrative
Based on the manufacturer's experience, events of intra-operative leaflet dysfunction could occur due to interference of the patient's native mitral valve, when this is not fully removed ( as reported, the sub-valvular structures were preserved).Since the device was not returned to the manufacturer for further investigation, a definitive root cause of the reported event cannot be established.However, a review of the manufacturing and material records confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Should further information be received in the future, the manufacturer will provide a follow up report.

Brand Name
OPTIFORM PROSTHETIC MITRAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer Contact
francesca crovato
5005 north fraser way
burnaby, bc 
MDR Report Key14190545
Report Number3005687633-2022-00118
Device Sequence Number11876752
Product Code LWQ
UDI-Device Identifier08022057012869
UDI-Public(01)08022057012869(240)F7-029(17)260516
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P900060/S019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2026
Device Model NumberCPHV
Device Catalogue NumberF7-029
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer04/29/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown